MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD4-A
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 28.0, 54.0, 62.0, and 87.0 cm from the proximal end.The embolization coil was intact with its pusher assembly.The introducer sheath was stretched and compressed on the proximal end of the pusher assembly.Conclusions: evaluation of the returned pod coil revealed that the introducer sheath was stretched and compressed.If the pod coil is forcefully mishandled during use, damage such as this may occur.During the functional test, the returned damaged introducer sheath was removed.The pod coil was then re-sheathed with a demonstration introducer sheath without an issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod coil.During the procedure, the physician was unable to re-sheath a pod coil and therefore, it was removed.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect on the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10741240
Report Number3005168196-2020-01835
Device Sequence Number3195631
Product Code HCG
UDI-Device Identifier00814548019598
UDI-Public00814548019598
Combination Product (Y/N)Y
Initial Reporter StateMN
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD4-A
Device Catalogue NumberRBYPOD4
Device Lot NumberF95123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005